Alert archive / Hawaii / High Surf Advisories in 2015
High Surf Advisory 13, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Feb 9, 2015, 3:41 PM HST for 4 counties in Hawaii. It took effect at Feb 10, 2015, 6:00 AM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2015, 3:41 PM HST (01:41 UTC)
- In effect from
- Feb 10, 2015, 6:00 AM HST
- Expired
- Feb 13, 2015, 9:22 AM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847 WHHW40 PHFO 100141 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST MON FEB 9 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL BUILD RAPIDLY ACROSS THE STATE AND WILL AFFECT MOST NORTH AND WEST FACING SHORES THROUGH WEDNESDAY. STRONG SOUTHWEST TO WEST WINDS WILL CAUSE EXTREMELY ROUGH CONDITIONS ACROSS MOST OF THESE SAME BEACHES THROUGH TONIGHT. HIZ001>003-101445- /O.EXT.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 341 PM HST MON FEB 9 2015 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...BUILDING RAPIDLY TO 25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES. * TIMING...THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ006>008-012-013-017-019-020-101445- /O.EXT.PHFO.SU.W.0002.150210T0141Z-150212T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 341 PM HST MON FEB 9 2015 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...BUILDING RAPIDLY TO 25 TO 35 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 25 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-101445- /O.NEW.PHFO.SU.Y.0013.150210T1600Z-150212T0400Z/ KONA- 341 PM HST MON FEB 9 2015 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY. * SURF...8 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...BUILDING TONIGHT AND CONTINUING THROUGH WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
8 follow-up statements
935 WHHW40 PHFO 101317 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST TUE FEB 10 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL AFFECT MOST NORTH AND WEST FACING SHORES OF THE ISLAND CHAIN THROUGH WEDNESDAY. GUSTY WEST WINDS WILL CAUSE ROUGH CONDITIONS ACROSS MOST OF THESE SAME SHORELINES THROUGH THIS EVENING. HIZ001>003-006>008-012-013-017-019-020-110230- /O.CON.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 317 AM HST TUE FEB 10 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...20 TO 30 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...FROM TODAY THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS...THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ023-110230- /O.CON.PHFO.SU.Y.0013.150210T1600Z-150212T0400Z/ KONA- 317 AM HST TUE FEB 10 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST WEDNESDAY. * SURF...8 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...FROM TODAY THROUGH WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HOUSTON
663 WHHW40 PHFO 110128 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST TUE FEB 10 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL AFFECT MOST NORTH AND WEST FACING SHORES OF THE ISLAND CHAIN THROUGH WEDNESDAY. HIZ001>003-006>008-012-013-017-019-020-111430- /O.CON.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 328 PM HST TUE FEB 10 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ023-111430- /O.CON.PHFO.SU.Y.0013.000000T0000Z-150212T0400Z/ KONA- 328 PM HST TUE FEB 10 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...8 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
310 WHHW40 PHFO 111327 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 AM HST WED FEB 11 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT MOST NORTH- FACING AND WEST-FACING SHORES THROUGH THIS AFTERNOON. HIZ001>003-006>008-012-013-017-019-020-120230- /O.CON.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 327 AM HST WED FEB 11 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU... MOLOKAI AND MAUI. 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ023-120230- /O.CON.PHFO.SU.Y.0013.000000T0000Z-150212T0400Z/ KONA- 327 AM HST WED FEB 11 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...8 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
358 WHHW40 PHFO 120123 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST WED FEB 11 2015 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI AND FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT MOST NORTH FACING AND WEST FACING SHORES THROUGH THURSDAY. HIZ001>003-006>008-012-013-017-019-020-121430- /O.CAN.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/ /O.EXB.PHFO.SU.Y.0013.000000T0000Z-150213T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 323 PM HST WED FEB 11 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...18 TO 22 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU... MOLOKAI AND MAUI. 10 TO 15 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH THURSDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ023-121430- /O.EXT.PHFO.SU.Y.0013.000000T0000Z-150213T0400Z/ KONA- 323 PM HST WED FEB 11 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. * SURF...6 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH THURSDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
909 WHHW40 PHFO 121336 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST THU FEB 12 2015 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI AND FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT MOST NORTH AND WEST FACING SHORES. HIZ001>003-006>008-012-013-017-019-020-023-130245- /O.CON.PHFO.SU.Y.0013.000000T0000Z-150213T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- 336 AM HST THU FEB 12 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...18 TO 22 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU... MOLOKAI AND MAUI. 10 TO 15 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ MORRISON
736 WHHW40 PHFO 130134 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST THU FEB 12 2015 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .SURF ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS WILL REMAIN ELEVATED THROUGH TONIGHT AS A NORTHWEST SWELL DECLINES. HIZ023-130245- /O.CAN.PHFO.SU.Y.0013.000000T0000Z-150213T0400Z/ KONA- 334 PM HST THU FEB 12 2015 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE HIGH SURF ADVISORY. SURF HAS SUBSIDED BELOW THE ADVISORY LEVEL. $$ HIZ001>003-006>008-012-013-017-019-020-131445- /O.EXT.PHFO.SU.Y.0013.000000T0000Z-150213T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 334 PM HST THU FEB 12 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. * SURF...14 TO 18 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU... MOLOKAI AND MAUI. 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH 6 AM FRIDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ WROE
423 WHHW40 PHFO 131312 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 312 AM HST FRI FEB 13 2015 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .SURF ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS REMAINS ELEVATED...WITH ADVISORY LEVEL SURF EXPECTED TO CONTINUE TODAY. HIZ001>003-006>008-012-013-017-019-020-140215- /O.EXT.PHFO.SU.Y.0013.000000T0000Z-150214T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 312 AM HST FRI FEB 13 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...10 TO 15 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU... MOLOKAI AND MAUI. 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
101 WHHW40 PHFO 131922 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 922 AM HST FRI FEB 13 2015 ...HIGH SURF ADVISORY CANCELLED FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... HIZ001>003-006>008-012-013-017-019-020-132030- /O.CAN.PHFO.SU.Y.0013.000000T0000Z-150214T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 922 AM HST FRI FEB 13 2015 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS DIMINISHED BELOW ADVISORY LEVELS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Feb 9, 10:21 AM HST, 5 hours 20 minutes earlier.
Area forecast discussion, Feb 9, 10:21 AM HST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1021 AM HST MON FEB 9 2015 .SYNOPSIS... STRONG AND GUSTY SOUTHWEST WINDS ARE ON TAP TODAY AS A COLD FRONT MOVES IN FROM THE NORTHWEST. STRONGEST WINDS WILL BE FELT OVER THE HIGHER TERRAIN AND WINDWARD AREAS OF THE SMALLER ISLANDS. A BATCH OF MOISTURE AHEAD OF THE FRONT WILL BRING SHOWERS TO PORTIONS OF THE BIG ISLAND... WHILE RAINFALL ALONG THE FRONT WILL REACH KAUAI LATE THIS AFTERNOON. THE WEAKENING FRONT WILL MOVE DOWN THE ISLAND CHAIN THROUGH TUESDAY... REACHING OAHU TONIGHT... MAUI COUNTY TUESDAY MORNING AND THE BIG ISLAND TUESDAY NIGHT. EXPECT DRY WEST WINDS BEHIND THE FRONT BEFORE LIGHT AND VARIABLE WINDS TAKE OVER THURSDAY AHEAD OF ANOTHER APPROACHING FRONT. && .DISCUSSION... GUSTY SOUTHWEST WINDS WILL RAMP UP TODAY AHEAD OF AN APPROACHING COLD FRONT ENTERING THE AREA FROM THE NORTHWEST. WIND GUSTS WILL BE STRONGEST OVER THE HIGHER TERRAIN AND OVER WINDWARD AREAS OF THE SMALLER ISLANDS AS WINDS ACCELERATE OVER AND DOWN THE MOUNTAIN SLOPES. A WIND ADVISORY IS IN EFFECT THROUGH TODAY FOR THE MOUNTAINS AND WINDWARD AREAS OF THE SMALLER ISLANDS. ALONG WITH THE GUSTY WINDS... THE FRONT WILL BRING CLOUDS AND RAIN TO KAUAI LATE THIS AFTERNOON AND EVENING. SHOWERS WILL REACH OAHU LATE TONIGHT... MAUI COUNTY TUESDAY MORNING... AND THE BIG ISLAND TUESDAY AFTERNOON. THE FRONT WILL WEAKEN AS IT MOVES THROUGH THE ISLANDS BUT SOME SHOWERS WILL INTERACT WITH THE TERRAIN BRINGING THE POSSIBILITY OF A FEW FLOOD ADVISORIES. DRY WEST WINDS WILL FILL IN BEHIND THE FRONT AND REMAIN THROUGH WEDNESDAY. THURSDAY... LIGHT AND VARIABLE WINDS ARE EXPECTED WITH AFTERNOON SEA BREEZES AS A WEAK SURFACE HIGH MOVES FROM WEST TO EAST OVER THE ISLANDS. WINDS WILL STRENGTHEN OUT OF THE SOUTHWEST AGAIN THIS FRIDAY AS A SECOND FRONT APPROACHES FROM THE NORTHWEST. ANOTHER WIND ADVISORY FOR THE SMALLER ISLANDS MAY BE NECESSARY FRIDAY NIGHT INTO SATURDAY WITH A SIMILAR LOOKING SCENARIO FOR WINDS AND RAIN AS THE PRESENT FRONT. SHOWERS WILL PICK OVER KAUAI AND OAHU SATURDAY... AND MAUI COUNTY AND THE BIG ISLAND SATURDAY NIGHT AND SUNDAY. A HIGH WIND WARNING REMAINS POSTED FOR THE BIG ISLAND SUMMITS AND LOOKS TO REMAIN INTO THE WEEKEND BEFORE GRADUALLY DROPPING SUNDAY NIGHT AND MONDAY. THE HIGH WINDS ARE IN RESPONSE TO A STATIONARY MID-ATMOSPHERIC LOW PARKED OVER THE NORTH PACIFIC. THE LOW IS CREATING A STRONG PRESSURE GRADIENT AT SUMMIT LEVEL BRINGING DAMAGING WESTERLY WINDS. && .AVIATION... S TO SW LOW LEVEL FLOW WILL INCREASE THROUGH THE AFTERNOON AHEAD OF THE INCOMING FRONT AS STABLE CONDITIONS PERSIST... ESPECIALLY FROM OAHU TO MAUI. AS A RESULT...AIRMET TANGO REMAINS POSTED FOR MODERATE TURBULENCE TO THE NORTHEAST OF MOUNTAINS...WITH SOME ISOL SEVERE TURBULENCE POSSIBLE. EXPECT TURBULENCE TO PERSIST AHEAD OF THE FRONT THROUGH THE EVENING. AIRMET SIERRA IS IN EFFECT FOR S AND SE FACING SLOPES OF THE BIG ISLAND AS A BATCH OF TROPICAL MOISTURE IS BEING PULLED UP AHEAD OF THE FRONT. THIS AIRMET WILL LIKELY BE NEEDED THROUGH THE NIGHT. MOUNTAIN OBSCURATION WILL ALSO DEVELOP AS THE FRONT MOVES OVER THE ISLANDS. THIS WILL OCCUR AROUND 01Z ON KAUAI AND SPREAD TO OAHU DURING THE EVENING. && .MARINE... A BROAD AND SLOW MOVING GALE LOW OVER THE NORTH CENTRAL PACIFIC WILL PRODUCE AN ELEVATED AND LONG-LASTING NORTHWEST SWELL...IMPACTING NORTH AND WEST FACING SHORES FOR MUCH OF THE WEEK. THIS SWELL WILL REACH KAUAI THIS AFTERNOON AND THEN FILL IN THROUGH THE ISLANDS TONIGHT AND TUESDAY....BRINGING WARNING LEVEL SURF. THE SWELL IS EXPECTED TO PEAK TUESDAY...AND REMAIN WITHIN WARNING CRITERIA THROUGH WEDNESDAY. TUESDAY...THE LARGE SWELL WILL LIKELY IMPACT THE KONA COAST OF THE BIG ISLAND WHERE A HIGH SURF WARNING MAY ALSO BE REQUIRED. A SMALL CRAFT ADVISORY FOR MOST COASTAL WATERS IS IN EFFECT. WINDS AND SEAS WILL BOTH INCREASE TODAY WITH SOUTHEAST WINDS INCREASING AHEAD OF THE FRONT AND THE NEW NW SWELL ENTERING THE AREA. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI WINDWARD- KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAUKA-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF WARNING FROM 4 PM THIS AFTERNOON TO 6 PM HST TUESDAY FOR WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF WARNING FROM NOON TODAY TO 6 PM HST TUESDAY FOR NIIHAU- KAUAI WINDWARD-KAUAI LEEWARD. HIGH WIND WARNING UNTIL 6 PM HST WEDNESDAY FOR BIG ISLAND SUMMITS. WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR HALEAKALA SUMMIT. SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS. && MORRISON...DISCUSSION AND MARINE DWROE...AVIATION
In the hours before
Local storm report, Feb 9, 2:13 PM HST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
213 PM HST MON FEB 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG KAILUA 21.40N 157.74W
02/09/2015 HONOLULU HI EMERGENCY MNGR
MULTIPLE POWER OUTAGES IN THE ENCHANTED LAKES AREA.
1142 AM NON-TSTM WND DMG KAILUA 21.40N 157.74W
02/09/2015 HONOLULU HI FIRE DEPT/RESCUE
PORTION OF ROOF BLOWN OFF ELEMENTARY SCHOOL ON KEOLU DR.
1230 PM NON-TSTM WND DMG WAIMANALO 21.35N 157.73W
02/09/2015 HONOLULU HI FIRE DEPT/RESCUE
KALANIANAOLE HWY CLOSED DUE TO DOWNED POLE BLOCKING
ROADWAY.
0149 PM NON-TSTM WND DMG 10 SE PUKALANI 20.73N 156.23W
02/09/2015 MAUI HI BROADCAST MEDIA
HOSMER GROVE CLOSED DUE TO HIGH WINDS AND DOWNED TREES.
&&
HFOThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 7:38 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
High Surf Advisories in Hawaii, 2015Every high surf advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.